Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Can collapse of lung when on cocaine causes shortness of breath, dizziness and rib pain?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
my boyfriend has been doing cocaine. he is in the emergency room. he had a collapse lung five years ago. he couldn't breath and had rib pain. all they are doing is giving him morphine and doing tests. does it seem like it collapsed again?
Posted Mon, 23 Dec 2013 in Lung and Chest disorders
Answered by Dr. Michelle Gibson James 32 minutes later
Brief Answer: it is possibly another collapse Detailed Answer: HI, thanks for using healthcare magic Partial or complete collapse of a lung would cause chest pain, shortness of breath, dizziness, weakness, increased in pulse rate. It is possible , since he is experiencing chest pain and difficulty breathing , that he is experiencing another collapse. There are other possible causes of his symptoms such as: (1)pneumonia (2)pleuritis- this is inflammation of the pleura. The pleura is a lining surrounding the lungs. Pleuritis occurs as a result of viral infection, inhaled or toxic chemicals, cancer, diseases such as lupus and rheumatoid arthritis, heart failure, trauma (3)pulomonary embolism- this is a clot that can occur in the blood vessels in the lungs. The tests that they are doing would likely include a chest xray or ct scan of the chest and blood gases (to see how much oxygen is in his blood). The imaging tests (x ray or ct) would show if there is a collapse, this is the only way to determine if a collapse has occurred. If present the treatment would vary with the severity but may include : giving oxygen with nasal prongs or mask, a chest tube , pain medication. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor